MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX40 INSTRUMENT; SYSTEM, BLOOD CULTURING
Catalog Number 442296
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Initial reporter addr 1: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bactec¿ fx40 instrument there was a mis association of one patient sample number.No adverse impact was reported regarding the patient or user.
 
Event or Problem Description
It was reported while using bd bactec¿ fx40 instrument there was a mis association of one patient sample number.No adverse impact was reported regarding the patient or user.The instrument did not generate any error and did not incorrectly associate a vial to the wrong patient; it was a customer induced error.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.B5.Description of event: it was reported while using bd bactec¿ fx40 instrument there was a mis association of one patient sample number.No adverse impact was reported regarding the patient or user.The instrument did not generate any error and did not incorrectly associate a vial to the wrong patient; it was a customer induced error.Investigation summary: the customer reported that there was a mis association of one patient sample number on their bactec fx40 instrument.Bd remote services contacted customer, it was noted that the instrument did not generate any error and did not incorrectly associate a vial to the wrong patient, this was a customer induced error.The customer contacted bd remote services since they were missing the knowledge to correct the error.The mistake was realized immediately.The bd application specialist team corrected the association.There was no impact on the patient.The root cause is workflow.This complaint is an unconfirmed failure of a bd product.Instrument is working properly.No parts were replaced as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur, however, log files were collected and reviewed.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed one previous case (02685582) related to instrument performance / operation.Bd quality will continue to closely monitor for trends associated with this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.

Brand Name
BD BACTEC¿ FX40 INSTRUMENT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22994491
Report Number1119779-2025-04956
Device Sequence Number9620075
Product Code MDB
UDI-Device Identifier00382904422967
UDI-Public(01)00382904422967
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442296
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown